MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07965
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that:"during the procedure according to ifu, the md found air is generated due to defective proximal hub." there was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer provided one photo for analysis.The photo shows a hemostasis body of a complaint of cath-lab sheath.No obvious defects/anomalies were observed.The customer also returned one, opened cath-lab kit for analysis.The cathlab assembly will be analyzed as part this complaint.No obvious signs-of-use were observed.Initial visual analysis revealed that the dilator was completely advanced into the cath-lab and the dilator hub was locked into the cap.The dilator was partially removed, and slight resistance was encountered, which resulted in the seal to eject from the proximal opening of the hemostasis cap.This is not the intended assembly of the seal.The seal was removed, and microscopic examination of the slits revealed that two of the three slits were torn at an angle.Between this and further dimensional analysis revealed that this tearing likely occurred due to the slits being below specification.No physical defects or anomalies were observed with any portion of the cath-lab, the dilator, nor the cap.Dimensional analysis was performed on one of the seal slits, which measured to be 0.0245", which is not within the specification limits of 0.035"-0.045" per the seal product drawing.Upon removal of the dilator from the cath-lab, minor resistance was observed.This resulted in the internal seal to completely exit through the cap of the hemostasis valve.Performed per ifu statement, "check lumen placement by holding sheath in place and withdrawing guidewire and dilator sufficiently to allow blood flow to be aspirated into side port.Flush and connect side port to appropriate line, as necessary".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "hemostasis valve must be occluded at all times to minimize the risk of air embolism or hemorrhage.If device introduction is delayed, temporarily cover valve opening with sterile-gloved finger until obturator is inserted.Use arrow obturator, either included with this product or sold separately, to occlude sheath.This will ensure that leakage does not occur and inner seal is protected from contamination".The customer complaint of a valve assembly separation was confirmed through complaint investigation.Visual analysis revealed that the internal seal exited the proximal opening of the hemostasis cap upon removal of the dilator, which is not the intended function.Further dimensional analysis revealed that the slits on the internal seal are not within specification.Based on the customer report and the sample received, the root cause is likely supplier related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that: "during the procedure according to ifu, the md found air is generated due to defective proximal hub." there was no reported patient harm or consequence.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20123558
Report Number9680794-2024-00847
Device Sequence Number7482519
Product Code DQY
UDI-Device Identifier00801902002075
UDI-Public(01)00801902002075(11)240424(17)290331(10)14F24D0226(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07965
Device Lot Number14F24D0226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown